Alert archive / Maryland / Tornado Warnings in 2015
Tornado Warning 14, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jun 23, 2015, 5:45 PM EDT for Baltimore County, Harford County, Maryland. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2015, 5:45 PM EDT (21:45 UTC)
- Expired
- Jun 23, 2015, 6:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Baltimore County, MD, Harford County, MD
The radar
The Sterling radar (KLWX), 103 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:53 PM EDT | TSTM WND DMG | Fork, MD | TREE DOWN BLOCKED SB LANE RT 147 AND SUNSHINE AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 4:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
773
WFUS51 KLWX 232145
TORLWX
MDC005-025-232215-
/O.NEW.KLWX.TO.W.0014.150623T2145Z-150623T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
545 PM EDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL BALTIMORE COUNTY IN NORTHERN MARYLAND...
CENTRAL HARFORD COUNTY IN NORTHERN MARYLAND...
* UNTIL 615 PM EDT
* AT 544 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR CARNEY...OR NEAR COCKEYSVILLE...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEL AIR...KINGSVILLE...PLEASANT HILLS...BEL AIR SOUTH...BEL AIR
NORTH...PERRY HALL...CARNEY...HAMPTON...GLEN ARM...FORK...BENSON...
JOPPA...UPPER FALLS...BRADSHAW AND HYDES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3942 7655 3946 7655 3955 7633 3942 7632
TIME...MOT...LOC 2144Z 260DEG 24KT 3945 7652
$$
LEE2 follow-up statements
146 WWUS51 KLWX 232202 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 602 PM EDT TUE JUN 23 2015 MDC005-025-232215- /O.CON.KLWX.TO.W.0014.000000T0000Z-150623T2215Z/ BALTIMORE MD-HARFORD MD- 602 PM EDT TUE JUN 23 2015 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR EAST CENTRAL BALTIMORE AND CENTRAL HARFORD COUNTIES... AT 602 PM EDT...THIS TORNADIC STORM WAS LOCATED NEAR PERRYMAN...OR NEAR ABERDEEN. THIS TORNADIC STORM WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... BEL AIR...PLEASANT HILLS...KINGSVILLE...BEL AIR SOUTH...BEL AIR NORTH...BENSON...JOPPA AND UPPER FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW. && LAT...LON 3944 7643 3948 7643 3955 7633 3942 7632 TIME...MOT...LOC 2202Z 260DEG 24KT 3943 7614 $$ LEE
867
WWUS51 KLWX 232208
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
608 PM EDT TUE JUN 23 2015
MDC005-025-232217-
/O.EXP.KLWX.TO.W.0014.000000T0000Z-150623T2215Z/
BALTIMORE MD-HARFORD MD-
608 PM EDT TUE JUN 23 2015
...THE TORNADO WARNING FOR EAST CENTRAL BALTIMORE AND CENTRAL HARFORD
COUNTIES WILL EXPIRE AT 615 PM EDT...
THE TORNADO WARNING HAS BEEN CANCELLED. HOWEVER...LARGE HAIL AND
DAMAGING WINDS REMAIN LIKELY AND A SEVERE THUNDERSTORM WARNING
REMAINS IN EFFECT FOR THE AREA. HOWEVER GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3944 7643 3948 7643 3955 7633 3942 7632
TIME...MOT...LOC 2206Z 260DEG 24KT 3943 7614
$$
LEEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 23, 2:59 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 23, 2:59 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
259 PM EDT TUE JUN 23 2015
.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION TONIGHT. HIGH PRESSURE
WILL BRIEFLY BUILD OVERHEAD WEDNESDAY...BUT A WARM FRONT WILL MOVE
INTO THE AREA THURSDAY. LOW PRESSURE WILL RIDE ALONG THE
BOUNDARY...PASSING THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY.
THE BOUNDARY WILL DROP SOUTH AS A COLD FRONT DURING THE
WEEKEND...AND ANOTHER LOW PRESSURE SYSTEM WILL BE MOVING ALONG THE
BOUNDARY...BRINGING UNSETTLED CONDITIONS.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
PRELIMINARY DATA FROM 18Z SPECIAL KIAD RAOB INDICATE A STOUT CAP IS
STILL IN PLACE JUST ABOVE 850 MB...WHICH WAS SOMEWHAT EXPECTED.
DENSE DEBRIS CLOUDS HAVE ALSO BEEN HOLDING TEMPS DOWN A
BIT...ALTHOUGH SFC WINDS ARE VERIFYING A BIT MORE SOUTHERLY THAN
GUIDANCE (PERHAPS NOT RESOLVING LEE TROUGHING)...AND DEWPOINTS ARE A
BIT HIGHER (BUT NOTE SOME AWOS SITES MAY BE ERRONEOUSLY HIGH). ALL
COMBINED...HEAT ADVISORY MAY NOT VERIFY ON A WIDESPREAD BASIS (GT
105F HI) BUT IT WILL STILL BE A VERY HOT AND HUMID AFTERNOON.
MODERATE INSTBY HAS DEVELOPED WITH GOOD MID LEVEL LAPSE RATES. WHILE
TERRAIN AND SUBTLE CONVERGENT BOUNDARIES MAY SPARK A FEW
STORMS...THE MAIN ACTIVITY WILL LIKELY PROPAGATE SOUTHWARD FROM PA.
WHILE DEEP LAYER SHEAR DECREASES WITH SOUTHWARD EXTENT...STORMS
SHOULD BE ABLE TO CONTINUE TO FEED OFF RICH MOISTURE ONCE THEY ARE
ORGANIZED. DAMAGING WINDS WILL BE THE PRIMARY THREAT...WITH HAIL A
BIT LESSER DUE TO WARM PROFILE. A VERY SMALL BRIEF TORNADO THREAT
WOULD HAVE TO BE CAUSED BY LOCALIZED WIND FEATURES OR STORM
INTERACTIONS. WHILE PWATS ARE HIGH...STORM MOTION IS EXPECTED TO BE
RELATIVELY FAST. HOWEVER ANY REPETITIVE STORMS MAY CAUSE SOME
LOCALIZED FLOODING ISSUES. WILL CONTINUE TO MENTION THIS IN HWO.
WHILE THERE IS A FAIRLY HIGH CHANCE OF STORMS AREAWIDE...THE CENTRAL
SHENANDOAH VALLEY AREA MAY SEE LESS STORM COVERAGE DUE TO A WESTERLY
COMPONENT TO THE WINDS OFF THE SFC.
THE STORMS WILL LIKELY AFFECT THE EVENING RUSH HOUR...ESPECIALLY IN
THE BALTIMORE/WASHINGTON AREA...BUT WILL BE QUICKLY EXITING TO THE
SOUTH BY LATE EVENING. ONLY SOUTHERN MD MAY HAVE A LINGERING STORM
CHANCE BY MIDNIGHT. DRIER AIR WILL FILTER IN AS THE FRONT PUSHES
THROUGH AND RESULT IN SLIGHTLY COOLER LOWS.
THE FRONT SHOULD COMPLETELY CLEAR THE AREA BY WEDNESDAY AS HIGH
PRESSURE BUILDS INTO THE OHIO VALLEY. HAVE REMOVED THE LOW END POPS
FROM CENTRAL VA. TEMPERATURES WILL RETURN CLOSER TO NORMAL AND
HUMIDITY WILL DECREASE AS WELL.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WILL REMAIN OVER THE REGION WEDNESDAY
NIGHT...BRINGING DRY AND COMFORTABLE CONDITIONS. THE HIGH WILL
MOVE OFF THE COAST THURSDAY AND A WARM FRONT WILL MOVE IN FROM THE
SOUTH DURING THIS TIME. HUMIDITY WILL RETURN FOR THURSDAY...AND
THIS MAY LEAD TO A FEW SHOWERS AND THUNDERSTORMS. COVERAGE OF
CONVECTION SHOULD BE ISOLATED TO SCATTERED SINCE THE LIFTING
MECHANISM WILL BE WEAK.
HOWEVER...LOW PRESSURE WILL RIDE ALONG THE BOUNDARY...PASSING
THROUGH THE AREA THURSDAY NIGHT. SHOWERS WILL BECOME MORE
WIDESPREAD AND THERE MAY BE SOME THUNDERSTORMS AS WELL. MODERATE
SHEAR PROFILES SUGGEST THAT SOME THUNDERSTORMS MAY BECOME SEVERE
WITH LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY
THREATS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS
THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA WHERE INSTABILITY MAY
BE A BIT HIGHER SOUTH OF THE BOUNDARY.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
COLD FRONT LIKELY REMAINS TO OUR SOUTH THROUGH THE
EXTENDED...LEAVING US WITH MUCH DRIER AIR AND TEMPS AOB NORMAL.
SERIES OF LOW PRESSURE SYSTEMS TO OUR SOUTH WILL TRACK ALONG THE
FRONT AND OUT TO SEA. OVERRUNNING ALONG FRONTAL BOUNDARY WILL KEEP
CHCS FOR PRECIP THROUGH SUN EVENING. ATM THINK FRI HAS THE BEST CHC
FOR THUNDER...WITH BEST INSTABILITY TO THE SOUTH. PRECIP CHANCES
INCREASE FURTHER SAT AS LOW TRACKS TO OUR SOUTH. TOOK THUNDER OUT OF
FCST FOR SAT/SUN AS INSTABILITY SHOULD BE VERY LIMITED. HIGH
PRESSURE MOVES INTO THE AREA MON WITH PRECIP CHCS CONFINED TO HIGHER
TERRAIN.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
STORY FOR LATE AFTERNOON INTO EVENING IS THUNDERSTORMS. WHILE A FEW
MAY DEVELOP THROUGH 20Z...THE MOST WIDESPREAD COVERAGE IS EXPECTED
TO ACCOMPANY A LINE DROPPING SOUTH FROM PA LATE AFTERNOON AND EARLY
EVENING. HAVE TIMED THIS WITH A -TSRA GROUP...ALTHOUGH TIMING MAY BE
OFF A COUPLE HOURS. DID NOT INCLUDE CIG/VSBY REDUCTIONS WITH 18Z
PACKAGE BECAUSE OF LOW CONFIDENCE ON TIMING (AND POSSIBLY COVERAGE).
IFR CERTAINLY POSSIBLE THOUGH...AS WELL AS STRONG WINDS AND HAIL.
STORMS SHOULD CLEAR THE AREA BY MID EVENING...WITH WINDS BECOMING NW
BEHIND THE FRONT. VFR THEN EXPECTED THROUGH WEDNESDAY.
VFR CONDITIONS ARE EXPECTED WEDNESDAY NIGHT THROUGH MOST OF
THURSDAY. SHOWERS WILL BECOME MORE WIDESPREAD ALONG
WITH THE POSSIBILITY OF THUNDERSTORMS LATER THURSDAY AFTERNOON
THROUGH THURSDAY NIGHT. SUBVFR CIGS/VSBYS ARE EXPECTED IN
CONVECTION. A FEW THUNDERSTORMS MAY BECOME SEVERE THURSDAY
AFTERNOON AND EVENING...WITH LOCALLY DAMAGING WIND GUSTS AND
LARGE HAIL BEING THE PRIMARY THREATS.
VFR CONDS EXPECTED THROUGH THE WEEKEND...EXCEPT IN ANY TSTMS FRI
WHERE SUB-VFR WILL BE POSSIBLE.
&&
.MARINE...
SCA REMAINS IN EFFECT THROUGH 9 PM ALTHOUGH MIXING HAS BEEN LIMITED
THUS FAR. GUSTS TO 20 KT MAY BE SPORADIC. GREATER THREAT WILL COME
FROM THUNDERSTORMS WHICH WILL CROSS THE WATERS FROM LATE AFTERNOON
THROUGH THE EVENING. SMW/S WILL BE LIKELY WITH STORMS CAPABLE OF
PRODUCING STRONG WINDS...HAIL AND TORRENTIAL RAIN. A COLD FRONT WILL
FOLLOW THE STORMS AND A N/NW PRESSURE SURGE WILL REACH THE WATERS
LATE TONIGHT. HOW MUCH MIXING OCCURS IS A LITTLE IN QUESTION...BUT
CONSIDERING SOME CAA...THE SCA STILL SEEMS LIKE A GOOD IDEA. NW
WINDS DROP BELOW CRITERIA BY LATE WEDNESDAY MORNING WITH DRY
CONDITIONS EXPECTED.
HIGH PRESSURE WILL REMAIN OVER THE WATERS WEDNESDAY NIGHT BEFORE
MOVING OFF THE COAST THURSDAY. A WARM FRONT WILL STALL OVER THE
WATERS LATER THURSDAY AND LOW PRESSURE WILL RIDE ALONG THE
BOUNDARY THURSDAY NIGHT. SHOWERS WILL BECOME MORE WIDESPREAD ALONG
WITH THE POSSIBILITY OF THUNDERSTORMS. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL
LATER THURSDAY AFTERNOON AND EVENING.
WINDS COULD BRIEFLY APPROACH SCA CRITERIA FRI THROUGH SUN.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS RUNNING ABOUT A HALF-FOOT ABV ASTRO NORMS THIS
AFTERNOON. MINOR FLOODING IS NOT EXPECTED THIS AFTERNOON AND
EARLY EVENING. WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING
BEHIND A COLD FRONT...CAUSING TIDAL ANOMALIES TO DECREASE.
&&
.CLIMATE...
RECORD MAXIMUM TEMPERATURES FOR TODAY...
DCA...98 SET IN 1988 AND 1874
IAD...96 SET IN 1988 AND 1965
BWI...97 SET IN 2010 AND 1894
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MDZ011-013-014-
016>018-504-506-508.
VA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR VAZ052>057.
WV...NONE.
MARINE...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ535-536-538-
542.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
ANZ530>543.
SMALL CRAFT ADVISORY FROM 2 AM TO 10 AM EDT WEDNESDAY FOR
ANZ530>534-537>543.
&&
SYNOPSIS...BJL
NEAR TERM...ADS
SHORT TERM...BJL
LONG TERM...MSE
AVIATION...BJL/ADS/MSE
MARINE...BJL/ADS/MSE
TIDES/COASTAL FLOODING...BJL
CLIMATE...HTSHazardous weather outlook, Jun 23, 4:24 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 424 PM EDT TUE JUN 23 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-241030- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 424 PM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 346 IS IN EFFECT FOR THE OUTLOOK AREA THROUGH 11 PM. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY THREATS. THUNDERSTORMS WILL ALSO CONTAIN VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE. A HEAT ADVISORY HAS BEEN ISSUED FOR THE INTERSTATE 95 CORRIDOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED THIS EVENING. ACTIVATION MAY BE REQUIRED ON THURSDAY AS WELL. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-241030- WASHINGTON-FREDERICK-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE- GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-NORTHERN FAUQUIER- SOUTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND- WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE- CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 424 PM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH NUMBER 346 IS IN EFFECT FOR THE OUTLOOK AREA THROUGH 11 PM. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY THREATS. THUNDERSTORMS WILL ALSO CONTAIN VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE. A HEAT ADVISORY HAS BEEN ISSUED FOR THE INTERSTATE 95 CORRIDOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY WITH DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED THIS EVENING. ACTIVATION MAY BE REQUIRED ON THURSDAY AS WELL.
In the hours before
Local storm report, Jun 23, 5:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
535 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 3 N HICKORY 39.62N 76.35W
06/23/2015 M58 MPH HARFORD MD MESONET
&&
EVENT NUMBER LWX1500447
SMZLocal storm report, Jun 23, 5:36 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
536 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL ESE COCKEYSVILLE 39.48N 76.63W
06/23/2015 E1.75 INCH BALTIMORE MD BROADCAST MEDIA
GOLF BALL HAIL IN COCKEYSVILLE
&&
EVENT NUMBER LWX1500448
RCMLocal storm report, Jun 23, 5:37 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
537 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 1 SW OWINGS MILLS 39.40N 76.81W
06/23/2015 E1.25 INCH BALTIMORE MD TRAINED SPOTTER
HAIL SLIGHTLY LARGER THAN THE SIZE OF QUARTERS
REPORTED.
&&
EVENT NUMBER LWX1500449
JELocal storm report, Jun 23, 5:38 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
538 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 1 ENE SUMMIT POINT 39.25N 77.94W
06/23/2015 E1.00 INCH JEFFERSON WV TRAINED SPOTTER
QUARTER SIZE HAIL
&&
EVENT NUMBER LWX1500450
RCMLocal storm report, Jun 23, 5:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
539 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL HUNT VALLEY 39.50N 76.64W
06/23/2015 M0.88 INCH BALTIMORE MD TRAINED SPOTTER
NICKEL SIZE HAIL
&&
EVENT NUMBER LWX1500451
KLWLocal storm report, Jun 23, 5:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
543 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 2 NE JACKSONVILLE 39.53N 76.54W
06/23/2015 E0.75 INCH BALTIMORE MD TRAINED SPOTTER
5/8TH INCH HAIL
&&
EVENT NUMBER LWX1500452
RCMThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:51 AM EDT | Heat Advisory | LWX | Anne Arundel, Baltimore, Calvert, Charles, Harford, Howard and 4 more | 15 hr |
| Jun 23, 4:54 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 36 min |
| Jun 23, 5:11 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 34 min |
| Jun 23, 5:22 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery | 38 min |
| Jun 23, 5:22 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Howard | 38 min |
| Jun 23, 5:24 PM EDT | Flash Flood Warning | LWX | Allegany | 4 hr |
| Jun 23, 5:27 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Howard, Montgomery | 33 min |
| Jun 23, 5:45 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Harford, City of Baltimore | 30 min |
| Jun 23, 5:48 PM EDT | Flash Flood Warning | LWX | Baltimore, Harford | 4 hr |
| Jun 23, 5:51 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Frederick | 39 min |
| Jun 23, 6:01 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Carroll, Frederick, Howard, Montgomery and 2 more | 29 min |
| Jun 23, 6:14 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Carroll, Harford, City of Baltimore | 31 min |
| Jun 23, 6:27 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, Montgomery, Prince George's, City of Baltimore | 48 min |
| Jun 23, 6:35 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 25 min |
| Jun 23, 7:05 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Howard, Montgomery, Prince George's | 4 hr |
| Jun 23, 7:14 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's | 46 min |
Nearby
Tornado Warnings in Maryland, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.